# SDR CA090203004

- Difficulty date: January 31, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Boeing 720-023B
- Aircraft time: 60,718 hours
- Engine: Pwa JT3D1
- System (JASC): 7250 · Turbine Section
- Part: Turbine Blades
- Part number: 771104
- Condition: Fractured
- Location: Engine
- Part time: 8,144 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E, A

## Discrepancy

APPROXIMATELY 3.5 HOURS INTO THE FLIGHT TEST PROFILE, CLIMBING OUT OF FL380 TO FL410 AT CLIMB THRUST, IN SMOOTH AIR CONDITIONS, A SUDDEN YAW AND VIBRATION WAS FELT IN THE AIRPLANE.  ENGINE INSTRUMENTATION OF THE ENGINE NR 1 SHOWED EGT WAS IN THE YELLOW AT ABOUT 500 C, N2 WAS 70 PERCENT AND N1 WAS AT 30 PERCENT.  FLIGHT CREWMEMBERS DECIDED TO SHUTDOWN THE ENGINE, NOTIFIED ATC AND RETURN TO THE BASE, NO EMERGENCY WAS DECLARED.  AFTER LANDING, AN INITIAL INSPECTION OF THE NR 1 ENGINE EXHAUSTS AREA SHOWED MISSING TURBINE TIP BLADES.  THE ENGINE IS CURRENTLY BEING REMOVED AND WILL BE SENT FOR INVESTIGATION/REPAIR.
